Skip to main content

Advil PM Caplets

Advil PM Caplets help you put pain to rest and get a whole night’s sleep.

Don’t let backache, minor pain of arthritis, headache, joint pain or other minor nighttime aches and pains interrupt a restful night’s sleep. Put pain to rest and sleep the whole night with Advil PM.

Advil PM Caplets
  • Uses

    For relief of:

    • Occasional sleeplessness when associated with minor aches and pains
    • Helps you:
    • Fall asleep
    • Stay asleep
  • Dosage

    12 years of age and older:

    • Take 2 caplets at bedtime.
    • Do not take more than 2 caplets in 24 hours.

    Under 12 years of age:

    • Do not take.
  • Ingredients

    Active ingredient:

    • 200 mg Ibuprofen (NSAID)*
    • 38 mg Diphenhydramine citrate
    • *Nonsteroidal anti-inflammatory drug

    Inactive Ingredients:

    • Calcium stearate, carnauba wax, colloidal silicon dioxide, corn starch, croscarmellose sodium, FD&C blue no. 2 aluminum lake, glyceryl behenate, hypromellose, lactose monohydrate, microcrystalline cellulose, pharmaceutical ink, polydextrose, polyethylene glycol, pregelatinized starch, sodium lauryl sulfate, sodium starch glycolate, stearic acid, titanium dioxide

    Use as directed. Read complete warnings and information.

    View full product labeling

  • Potential Health Effects

    This product is indicated for adults and children ages 12 and older. Children under 12 should not take this product without first consulting a doctor. Do not take more than 2 caplets in 24 hours. This product contains ibuprofen, which may cause allergic reaction, especially in those allergic to aspirin. This product contains an NSAID, which may cause severe stomach bleeding.

    See product label for full product information and warnings.

Top Questions About Advil PM Caplets

  • What are the active ingredients in Advil PM caplets?

    Each Advil PM caplet contains 200 mg of ibuprofen and 38 mg of diphenhydramine citrate, a gentle sleep aid. The ibuprofen relieves pain, while the diphenhydramine helps you get a full night’s sleep. The combination of these ingredients not only reduces your pain, it shortens the time it takes to fall asleep and increases the duration of your sleep. The result: a better night's sleep.

  • Can I take Advil PM caplets with alcohol?

    Avoid drinking alcohol. Advil PM contains diphenhydramine, which may cause drowsiness - alcohol may intensify this side effect temporarily.

  • What is the recommended dosage for Advil PM caplets?

    The recommended dose of Advil PM caplets is two caplets at bedtime, for adults and children 12 years and older. The two caplet dose contains a combined total of 400 mg of ibuprofen and 76 mg of diphenhydramine citrate. You should not take more than 2 capsules in 24 hours. Stop use and ask a doctor if: pain gets worse or lasts more than 10 days or if sleeplessness persists continuously for more than 2 weeks.

Compare Advil Products

Advil Tablet

Count 300

Form Tablets

Key feature Easy to swallow

Ingredient Ibuprofen

Easy to swallow

Fast-acting

Duration Up to 6h

Dosage 1 tablet every 4 - 6 hours. If symptoms persist, 2 may be used. Do not exceed 6 tablets in 24h unless directed by a doctor. Under 12 y/o: Ask a doctor.

Advil Liqui-Gels Mini

Count 200

Form Capsules

Key feature Small and easy to swallow

Ingredient Liquid Ibuprofen

Easy to swallow

Fast-acting

Duration Up to 6h

Dosage 1 capsule every 4 - 6 hours. If symptoms persist, 2 may be used. Do not exceed 6 capsules in 24h unless directed by a doctor. Under 12 y/o: Ask a doctor.

Advil Easy Open Arthritis Cap

Count 200

Form Tablets

Key feature Easy open cap

Ingredient Ibuprofen

Fast-acting

Duration Up to 6h

Dosage 1 tablet every 4 - 6 hours. If symptoms persist, 2 may be used. Do not exceed 6 tablets in 24h unless directed by a doctor. Under 12 y/o: Ask a doctor.

Advil Dual Action

Count 144

Form Caplets

Key feature Long-lasting

Ingredient Ibuprofen / Acetaminophen

Fast-acting

Duration Up to 8h

Dosage 2 caplets every 8 hours. Do not exceed 6 caplets in 24h unless directed by a doctor. Under 12 y/o: Ask a doctor.

Advil PM Liqui-Gels

Count 80

Form Capsules

Key feature Fast-acting

Ingredient Sulobilized Ibuprofen / Diphenhydramine

Easy to swallow

Fast-acting

Duration Up to 6h

Dosage Take 2 capsules at bedtime. Do not take more than 2 capsules in 24h.

Relief Finder

Not sure which Advil is right for you?

Advil treats a large variety of symptoms, so select one and we’ll help you narrow it down.

Advil can treat a variety of symptoms. Select one and we’ll help you narrow it down.

Advil can treat a variety of symptoms. Select one and we’ll help you narrow it down.

Advil can treat a variety of symptoms. Select one and we’ll help you narrow it down.

Advil can treat a variety of symptoms. Select one and we’ll help you narrow it down.

Advil can treat a variety of symptoms. Select one and we’ll help you narrow it down.

How old is the child?